Thunderstorm Wind, Duval
- When
- April 8, 4:00 PM EST
- Where
- Duval County, 1.38 mi ENE of Dinsmore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.440, -81.750
A home had roof damage along Dunn Avenue.
The combination of daytime heating and diurnal instability under a passing upper level short wave trough triggered a few severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The combination of daytime heating and diurnal instability under a passing upper level short wave trough triggered a few severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 8, 3:10 PM EST, 50 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 410 PM EDT Mon Apr 8 2019 ...SEVERE STORMS POSSIBLE THIS AFTERNOON INTO tUESDAY... .NEAR TERM (Through Tuesday night)... Closed low across northern La opens up and lifts Ne to the Carolinas by the end of the period which drags a positive tilted trough across the area by late Tuesday. Increasing south to SW flow ahead of the trough will advect moisture and instability...in addition to increasing bulk shear...resulting in increasing chances of strong to severe storms by late this afternoon into Tuesday. A line of showers and storms expected to move in from the gulf first affecting the Suwannee Valley and inland Se Ga this afternoon. Another cluster of storms expected to get going late this afternoon into early evening as what is left of the line of convection moving in from the gulf collides with addition storms associated with the east coast seabreeze. These storms will re-develop near U.S. Hwy 301 and move Ne over the St Johns River Basin and the coast late afternoon and early evening and gradually move offshore during the evening. Some of these storms may be strong to severe with strong winds and hail the main concerns. SPC has the entire area under a marginal risk of severe wx this afternoon and evening. There will tend to be a lull in activity from late this evening into the overnite with warm and muggy conditions prevailing with patchy low clouds and fog possible. While timing has slowed some...most high-res models continue to indicate a line of storms will get going and move across the area...first across the Suwannee Valley and inland Se Ga during the morning and across the remainder of the area late morning into the early afternoon. There will be some lull in activity in the afternoon as the dry slot moves in over the area. However...the concern is that there will be additional heating in the afternoon with the approach of the upper trough that could lead to the eruption of severe storms especially across Se Ga during the afternoon and early evening with damaging winds and hail the main concerns and SPC has a portion of Se Ga under a slight risk of severe weather with a marginal risk elsewhere. Slightly drier air begins to move in behind the cold front by late Tuesday night. .SHORT TERM (Wednesday-Thursday night)... A few showers possible Tuesday night into Wednesday morning as the associated cold front moves through the remainder of the area as an area of high pressure builds in from the mid Atlantic providing Ne flow across the area on Wednesday. Winds quickly veer to Se Thursday as the high pushes east allowing for a return of moisture and a slight chance of inland storms on Thursday afternoon. .LONG TERM (Friday-Monday)... Fairly good agreement with High pressure on Friday continuing to move into the Western Atlantic and southerly flow with Highs warming back into the mid to upper 80s inland and near 80 along the coast with mainly dry conditions expected. High pressure continues in the western Atlantic this weekend into early next week while a series of decaying fronts move across the area. This leads to a continuation of warm and muggy conditions with scattered mainly afternoon and evening showers and storms. Above normal temps with highs well into the 80s inland and lower 80s at the coast. && .AVIATION...Breezy south to southeasterly flow will prevail this afternoon. An east coast sea breeze was moving inland this afternoon, and storms are forecast to develop across the interior and move towards the east coast TAF sites between 20Z and 23Z. Strong to severe storms are possible near the TAF sites, with storms then moving into the western Atlantic in the evening. A few showers could then move into the area overnight tonight. A squall line is forecast to develop west of the region overnight tonight and then move into area around dawn on Tuesday, impacting the TAF sites through the morning and into the early afternoon hours. && .MARINE...Winds will shift to out of the S-SW today with a chance for strong thunderstorm developments today and Tuesday as a cold front moves into the region from out of the west, completing its passage late Tuesday and early Wednesday, shifting the flow to onshore mid week. Small craft exercise caution offshore. Rip Currents: Low risk anticipated Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 81 61 80 / 60 70 40 10 SSI 66 78 63 75 / 50 60 40 10 JAX 66 83 62 79 / 50 70 20 10 SGJ 66 81 63 77 / 60 60 20 10 GNV 66 81 62 81 / 40 60 10 10 OCF 66 81 62 82 / 40 50 20 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && PP/AK/MZ
Special Weather Statement
National Weather Service Jacksonville FL
437 PM EDT Mon Apr 8 2019
GAZ133-082115-
Jeff Davis GA-
437 PM EDT Mon Apr 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFF DAVIS COUNTY
UNTIL 515 PM EDT...
* At 437 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Hazlehurst, moving northeast at
30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Hazlehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3197 8243 3192 8243 3184 8249 3184 8252
3180 8252 3177 8254 3187 8275 3191 8268
3192 8268 3192 8265 3194 8260 3193 8259
3196 8256 3196 8253 3195 8249 3195 8248
3196 8250 3197 8248
TIME...MOT...LOC 2037Z 202DEG 28KT 3188 8256
AKSpecial Weather Statement
National Weather Service Jacksonville FL
446 PM EDT Mon Apr 8 2019
FLZ024-025-032-033-082145-
Inland Duval FL-Inland Nassau FL-Clay FL-Inland St. Johns FL-
446 PM EDT Mon Apr 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHWESTERN ST. JOHNS...CLAY AND CENTRAL DUVAL COUNTIES UNTIL 545 PM
EDT...
* At 441 PM EDT, gusty showers and developing thunderstorms will
impact the Jacksonville metro area over the next few hours. Winds
in shower activity are gusting between 35 and 45 mph.
* Strong to severe thudnerstorms are expected over the next several
areas across the Jacksonville metro area. At this time, as
thunderstorms develop, small hail and winds in excess of 45 mph
will be possible from stronger activity. Localized heavy rainfall
will cause minor flooding and visbility restrictions during the
evening commute. Stay tuned for potential warnings.
* Locations impacted include...
Orange Park, Green Cove Springs, Keystone Heights, Callahan,
Jacksonville International Arpt, Mandarin, Fruit Cove, Middleburg,
World Golf Village and Cisco Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2977 8154 2984 8158 2984 8181 2980 8186
2979 8191 2975 8194 2972 8205 3036 8205
3060 8187 3066 8166 3051 8163 3032 8168
3031 8165 3020 8156 3016 8155 3010 8150
3004 8149 2991 8141 2980 8137
TIME...MOT...LOC 2041Z 240DEG 49KT 3034 8175
ENYEDISpecial Weather Statement
National Weather Service Jacksonville FL
459 PM EDT Mon Apr 8 2019
GAZ133>136-151-152-082145-
Pierce GA-Bacon GA-Appling GA-Jeff Davis GA-Brantley GA-Wayne GA-
459 PM EDT Mon Apr 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...CENTRAL BRANTLEY...
SOUTHEASTERN BACON...WAYNE...APPLING AND NORTHEASTERN JEFF DAVIS
COUNTIES UNTIL 545 PM EDT...
* At 459 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
west of Plant Hatch to 6 miles northwest of Bristol to Fort Mudge.
Movement was northeast at 35 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Jesup, Baxley, Blackshear, Nahunta, Patterson, Surrency, Gardi,
Plant Hatch, Screven and Odum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3196 8238 3194 8238 3193 8232 3195 8231
3194 8228 3190 8219 3191 8213 3189 8212
3190 8211 3186 8212 3182 8202 3179 8199
3179 8196 3165 8182 3145 8171 3103 8209
3144 8234 3193 8248 3196 8246
TIME...MOT...LOC 2059Z 218DEG 29KT 3191 8245 3149 8230 3115 8216
AKThe Jacksonville radar (KJAX), 7 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
3 thunderstorm wind. Local standard time, as filed.
A home had roof damage along Dunn Avenue.
A tree was blown down onto a vehicle which caused a minor injury.
A tree was blown down onto a power line at the intersection of Flounder Gig Road and US Highway 17.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813623, 813624, 813625.